MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07645
Medical Device Problem Codes Obstruction of Flow (2423); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported ""balloon stuck in catheter.Had to use a new one." no patient harm or injury.There was no delay to therapy.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4) the customer returned one sheath extension assembly and a non-teleflex catheter for analysis.The dilator was not returned.The non-teleflex catheter was advanced through the sheath.Signs of use in the form of biological material were observed on and within the returned components.Visual analysis of the returned sample revealed that the distal end of the non-arrow catheter contains an inflatable balloon component which was partially advanced past the distal sheath tip.The balloon component of the non-teleflex catheter appeared to cause the component to be stuck within the sheath body.No defects or anomalies were observed on the sheath.The length of returned sheath body measured 17 1/2", which is within the specification limits of 17 1/8" - 18 1/8" per sheath ext assy w/ dilator product drawing.The sheath outer diameter measured 0.115", which is within the specification limits of 0.111"-0.115" per sheath ext assy w/ dilator product drawing.The non-teleflex catheter and non-teleflex guide wire could not be removed from the sheath due to the balloon component.The sheath inner diameter at the proximal end and distal tip could not be measured as the non-teleflex catheter could not be removed.The sheath could not be functionally tested as the non-teleflex catheter could not be removed.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The report of a blocked sheath was confirmed through complaint investigation of the returned sample.Visual analysis revealed a non-teleflex catheter with distal balloon component was advanced through the sheath.The portion of the catheter with the balloon component had gotten stuck within the distal sheath tip.No defects or anomalies were observed with the returned teleflex sheath component.A device history record review was performed based on a potential lot from sales history, and no relevant findings were identified.Based on these circumstances, unintentional use error such as the balloon deploying prior to passing the distal tip of the sheath likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CATH LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19309350
Report Number9680794-2024-00444
Device Sequence Number2972290
Product Code DQY
UDI-Device Identifier00801902001856
UDI-Public00801902001856
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-07645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown